MAUDE Adverse Event Report: CORDIS CORPORATION POWERFLEX EXTREME 6X4 80CM; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL

CORDIS CORPORATION POWERFLEX EXTREME 6X4 80CM; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Model Number 4156040S
Medical Device Problem Code Burst Container or Vessel (1074)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/14/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This device was not returned for analysis.Additional information is pending and will be submitted within 30 days upon receipt.
 
Event or Problem Description
As reported, a 6mm x 4mm x 80cm powerflex extreme percutaneous transluminal angioplasty (pta) balloon catheter ruptured upon initial inflation.Upon inflation to 3 atmospheres (atm), the balloon ruptured.There was no reported patient injury.The device was stored and was prepped according to instructions for use (ifu).There was no calcification or stent present.The lesion was a 90% focal stenosis of the juxtapose anastomosis of an end-stage renal patient.The device will not be returned for evaluation as it was already discarded.
 
Event or Problem Description
As reported, a 6mm x 4mm x 80cm powerflex extreme percutaneous transluminal angioplasty (pta) balloon catheter ruptured upon initial inflation.Upon inflation to 3 atmospheres (atm), the balloon ruptured.There was no reported patient injury.The device was stored and was prepped according to instructions for use (ifu).There was no calcification or stent present.The lesion was a 90% focal stenosis of the juxtapose anastomosis of an end-stage renal patient.There were no difficulties noted during prep.A half saline/half contrast ratio was used.A non cordis inflation device was used and it was used successfully with other devices.There was no resistance/friction while inserting the balloon through the rotating hemostatic valve nor while inserting the balloon through the guide catheter.The catheter was never in an acute bend.The target vessel had 90% stenosis, no calcification, and no tortuosity.The product was removed intact (in one piece) from the patient.The device will not be returned for evaluation as it was already discarded.
 
Additional Manufacturer Narrative
After further review of additional information received the following sections have been updated accordingly: a2, a3, a4, b5, d10, e3, g3, g6, h1, h2, h3, h6, h8, and h10 complaint conclusion: as reported, a 6mm x 4mm x 80cm powerflex extreme percutaneous transluminal angioplasty (pta) balloon catheter ruptured upon initial inflation.Upon inflation to three atmospheres (atm), the balloon ruptured.There was no reported patient injury.The device was stored and was prepped according to instructions for use (ifu).There was no calcification or stent present.The lesion was a 90% focal stenosis of the juxtapose anastomosis of an end-stage renal patient.There were no difficulties noted during prep.A half saline/half contrast ratio was used.A non-cordis inflation device was used, and it was used successfully with other devices.There was no resistance/friction while inserting the balloon through the rotating hemostatic valve nor while inserting the balloon through the guide catheter.The catheter was never in an acute bend.The target vessel had 90% stenosis, no calcification, and no tortuosity.The product was removed intact (in one piece) from the patient.The device was not returned for evaluation as it was already discarded.A product history record (phr) review of lot 82212704 revealed no anomalies or non-conformances during the manufacturing and inspection processes that can be associated with the reported event.The reported ¿balloon burst-at/below rbp¿ could not be confirmed as the device was not returned for analysis.The exact cause could not be determined.Vessel characteristics and procedural factors may have contributed to the reported event.The intended procedure was an angioplasty of a 90% focal stenosis of the juxtapose anastomosis fistula.Arteriovenous fistulas are often scarred and fibrous in nature and often resistant to balloon expansion increasing the likelihood of damage to the balloon.However, with the information available and without return of the product for analysis it is difficult to draw a clinical conclusion between the device and the reported event.According to the safety information in the instructions for use ¿balloon pressure should not exceed the rated burst pressure.The rated burst pressure is based on the results of in-vitro testing.At least 99.9% of the balloons (with a 95% confidence), will not burst at or below their rated burst pressure.Use of a pressure monitoring device is recommended to prevent over pressurization.Use only the recommended balloon inflation medium.Never use air or any gaseous medium to inflate the balloon.Prior to angioplasty, the catheter should be examined to verify functionality and ensure that its size and shape are suitable for the specific procedure for which it is to be used.¿ neither the phr nor the information available suggests a design or manufacturing related cause for the reported event.Therefore, no corrective or preventive action will be taken at this time.

Brand Name
POWERFLEX EXTREME 6X4 80CM
Common Device Name
CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Manufacturer (Section D)
CORDIS CORPORATION
14201 nw 60th avenue
miami lakes FL 33014
MDR Report Key12161992
Report Number9616099-2021-04707
Device Sequence Number17347525
Product Code LIT
UDI-Device Identifier20705032001752
UDI-Public20705032001752
Combination Product (Y/N)N
Initial Reporter StateAZ
Initial Reporter CountryUS
PMA/510(K) Number
K032737
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 08/06/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/31/2023
Device Model Number4156040S
Device Catalogue Number4156040S
Device Lot Number82212704
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 06/24/2021
Supplement Date Received by Manufacturer07/21/2021
Initial Report FDA Received Date07/13/2021
Supplement Report FDA Received Date08/06/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
GE OMNIPAQUE 350MG/ML; MERIT BASIX INDEFLATOR
Patient Age74 YR
Patient Weight185